After years of having Grave's and mostly managing it with my primary doctor, I got an endocrinologist. My lab work right before the appointment was in a normal range and I have been on PTU for years. I had been experiencing itching that I told him about. He said I could switch to Tapazole, since it's one pill a day and he said it might help with the itching. Well, I haven't started the Tapazole yet, still on PTU, and my itching is gone. I went to an allergist and she said I had a skin disorder called dermatographic urticaria, that seems to coincide with thyroid disorders, and that's what was causing the itching.
I guess my feeling is if PTU has me in a normal range and I've been taking it a long time without side effects, why should I introduce a new drug to my body that I may react to? I don't mind taking the pill twice a day and it seems PTU didn't cause my recent bout of itchiness. So is there any reason why I should go ahead with Tapazole, or can I stick to PTU? Is Tapazole any healthier or better?